Recent Blog Articles
Improving access to hearing aids
Can mindfulness change your brain?
Five lifestyle factors that can help prevent gastroesophageal reflux disease
Transient ischemic attacks: Varied symptoms, all important
5 inflammation-fighting food swaps
Is IBD an underrecognized health problem in minority groups?
Sickle cell disease in newborns and children: What families should know and do
COVID-19 vaccines for children and teens: What we do — and don’t — know
Happy trails: Take a hike, now
Sleep well — and reduce your risk of dementia and death
Harvard Health Blog
Do you really have a penicillin allergy?
- Author: Kimberly Blumenthal, MD, MSc,
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
I was being treated for a sever tooth infection. I was put on penicillin for the first time in many years. within a few hours, I started experiencing hip joint pain and slept during the day, when Im not usually sleepy. I’m sure its the penicillin, and a search finds that I may have developed an allergy to penicillia. Im relieved to find this out as I thought something else was wrong, just a reaction to the medication. AWESOME ARTICLE.
I have a drug allergy that no one could identify because the symptoms don’t appear until 24 hrs. after a surgery. I believe it is not the drug but the carrier, and I believe the drug manufacturer is aware of it. I believe others that suffer from lipedemia are also allergic to this drug but the doctors are unaware of it so it goes undiagnosed. I believe many young people have also been put through unnecessary anguish because of this drug. There needs to be a full study of what I’m going to disclose. I have done my homework, 119 IQ, sold the top gastroenterologist at U of M med center on my findings, but come up against the FDA and the medical insurance companies. The drug company is Astra Zeneca, the drug is Propofol or Diprivan. The allergic reaction is “chronic pancreatitis”. The last time out of 4 reactions, 21 days ICU. Here is the kicker, it doesn’t show itself for 24 hrs. after it has been administered. When you go back to the hospital it is finally diagnosed as idiopathic pancreatitis and never gets linked back to the drug you were administered 24 hrs. before. The Doctors love it, the hospitals love it, the insurance companies adore it, and for most it is a great drug. For the few of us that aren’t so lucky because of our metabolism, or the very young who can’t speak for themselves, well too bad. I’m curious, is there is soy allergies, and what happens to those people? It’s disclosed on the sheet way at the end of the disclosure which no Doctors are even aware of. Astra Zeneca quickly pulled two other drugs out of trials because they caused pancreatitis immediately, hmmm, they were also immulsilfied in soy oil. I wish someone would do an investigation for God’s sake. It’s too late for me and others. We can’t sue so don’t worry. It wasn’t until we believed young people were dying that we spoke out. Dont’ try Calling Astra Zeneca, they just hang up.
Commenting has been closed for this post.
You might also be interested in…
Controlling Your Allergies
Whether you get skin rashes, itchy eyes, wheezy airways, or a runny nose, an allergic response is no fun, and is sometimes dangerous. In Controlling Your Allergies, you'll learn to identify your allergic symptoms, pinpoint your triggers, distinguish between intolerance and allergy, and choose the best treatment for your particular type of allergy.